Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Misstatements in: The calculus of finite differences [Macmillan, London, 1933; Zbl 8, 18] by L. M. Milne-Thomson

Author: Herbert E. Salzer
Journal: Math. Comp. 34 (1980), 323-324
MSC: Primary 65Q05; Secondary 39A05
MathSciNet review: 551310
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Milne-Thomson's "proofs" of the interpolating property of the continued fraction employing reciprocal differences, as well as the symmetry property of reciprocal differences, are shown to be faulty. He also makes a similar misleading, though correct, statement in connection with divided differences.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65Q05, 39A05

Retrieve articles in all journals with MSC: 65Q05, 39A05

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society